Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 10, 2004, 5:48 PM MDT for De Baca County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2004, 5:48 PM MDT (23:48 UTC)
- Expired
- Aug 10, 2004, 6:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County De Baca County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 102348
SVRABQ
NMC011-110045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT TUE AUG 10 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AND CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 645 PM MDT
* AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF SUMNER LAKE...OR ABOUT 14
MILES WEST OF FORT SUMNER...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER HIGHWAY 60 WEST OF FORT SUMNER AT 610 PM MDT
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3450 10403 3407 10470 3407 10473 3407 10473
3418 10472 3419 10474 3459 10478 3460 10444
3466 10442 3466 10439
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE AUG 10 2004 .DISCUSSION...HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER ARIZONA THROUGH THE REMAINDER OF THE WEEK...THEN SHIFT OVER NM THIS WEEKEND. SEVERAL SHORTWAVES WILL MOVE THROUGH THE RIDGE FROM THE WEST OVER THE WEEKEND AND WEAKEN IT...LEAVING WEAK WRLY FLOW THROUGH EARLY NEXT WEEK. THUS...NORTHWEST FLOW ALOFT AND REPEATED PASSAGE OF MID LEVEL DISTURBANCES WILL KEEP NORTHERN NEW MEXICO/S WEATHER UNSETTLED THROUGH THE WEEKEND. MORE ZONAL FLOW EARLY NEXT WEEK SHOULD HELP TRIGGER A SURFACE LEE TROUGH AND SOME DRYING AREAWIDE. THROUGH THURSDAY...THUNDERSTORM ACTIVITY WILL INCREASE AND THE POTENTIAL FOR SEVERE AFTERNOON AND EVENING THUNDERSTORMS WILL LOOM OVER PORTIONS OF THE STATE THANKS TO A RELATIVELY STRONG BACK DOOR COOL FRONT AND INCREASED DYNAMIC FORCING WITH THE PASSAGE OF THE POLAR JET STREAM. THIS EVENING...THE MAIN SEVERE THREAT WILL FOCUS ON THE NORTHEAST...BUT SEVERE WEATHER WILL FAVOR AREAS NEAR AND EAST OF THE ENTIRE CENTRAL MOUNTAIN CHAIN WED AND THU. THUNDERSTORM OUTFLOWS MAY PRODUCE A WEAK EAST WIND BELOW CANYONS IN THE RIO GRANDE VALLEY LATE TONIGHT...BUT THE EAST CANYON WINDS COULD TRY TO STRENGTHN NEAR SUNRISE AS THE FRONT FINALLY REACHES THE CENTRAL MOUNTAIN CHAIN. THE FRONT WILL PUSH INTO THE RIO GRANDE VALLEY WED NIGHT...WITH EAST CANYON WINDS AROUND 25 MPH GUSTING TO AROUND 40 MPH. STRONG THUNDERSTORM OUTFLOWS IN THE EAST COULD CONSIDERABLY STRENGTHEN WEDNESDAY NIGHT/S EAST WIND...SO WE/LL WATCH FOR THIS POTENTIAL. AT THIS TIME...THE FLATTER RIDGE ALOFT...WEAK WESTERLY FLOW AND SOME LOW LEVEL DRYING WILL LOOK TO SUPPORT MAINLY ISOLATED CONVECTION FAVORING NORTHERN AND CENTRAL AREAS TUESDAY AND WED OF NEXT WEEK. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 061/094 060/093 061 44100 GALLUP.................... 053/089 052/089 055 44100 GRANTS.................... 052/087 051/086 053 44111 GLENWOOD.................. 059/094 062/091 063 44211 CHAMA..................... 049/077 044/078 047 44121 LOS ALAMOS................ 056/080 051/080 054 44111 RED RIVER................. 043/070 040/071 042 44322 TAOS...................... 052/080 049/080 049 44221 SANTA FE.................. 057/084 053/080 054 44222 SANTA FE AIRPORT.......... 059/086 055/083 056 44212 ESPANOLA.................. 058/088 055/087 056 44111 ALBUQUERQUE HEIGHTS....... 067/091 066/087 066 44112 ALBUQUERQUE VALLEY........ 064/093 066/088 066 44112 ALBUQUERQUE FOOTHILLS..... 064/089 063/085 063 44112 ALBUQUERQUE WEST MESA..... 066/091 064/087 065 44111 SOCORRO................... 062/093 062/091 062 44112 SANDIA PARK/CEDAR CREST... 058/082 056/079 057 44222 MORIARTY/ESTANCIA......... 052/082 052/082 050 44233 CARRIZOZO................. 059/086 058/083 057 44222 RUIDOSO................... 056/079 055/076 053 44224 RATON..................... 0 PPP Failed to connect 53/073 049/077 049 44333 LAS VEGAS................. 053/075 049/078 050 44333 ROY....................... 055/076 052/078 053 44433 CLAYTON................... 056/072 054/078 056 44433 SANTA ROSA................ 060/085 057/085 058 44333 TUCUMCARI................. 063/080 058/083 060 44323 FORT SUMNER............... 062/083 059/085 060 44323 CLOVIS.................... 063/080 059/080 060 44323 PORTALES.................. 064/082 058/081 060 44323 ROSWELL................... 067/090 065/085 065 44223 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
Hazardous weather outlook, Aug 10, 9:37 AM MDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 937 AM MDT TUE AUG 10 2004 UPDATED TO INCREASE COVERAGE OF POTENTIAL SEVERE WEATHER THIS AFTERNOON AND THIS EVENING NMZ001>021-111200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 937 AM MDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THIS AFTERNOON AND THIS EVENING...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER UNION COUNTY AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER COLFAX...MORA...HARDING...SAN MIGUEL...QUAY AND CURRY COUNTIES. LARGE HAIL AND DAMAGING WINDS POSE THE MAIN THREAT...BUT TORRENTIAL RAIN COULD CAUSE ISOLATED FLASH FLOODING AND AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NEW MEXICO ON WEDNESDAY AND THURSDAY...WITH THE MAIN THREAT BEING LARGE HAIL. HEAVY RAIN COULD CREATE LOCALIZED FLASH FLOODING MAINLY ACROSS THE EASTERN HALF OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN UNION...COLFAX...MORA...SAN MIGUEL...HARDING...QUAY AND CURRY COUNTIES LATE THIS AFTERNOON AND THIS EVENING. 44
In the hours before
Local storm report, Aug 10, 5:20 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL CLAYTON 36.45N 103.18W
08/10/2004 0.88 INCH UNION NM TRAINED SPOTTER
&&
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:07 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 53 min |
| Aug 10, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 42 min |
| Aug 10, 4:19 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 56 min |
| Aug 10, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.